An unusual complication after permanent pacemaker implantation: Methemoglobinemia


Sari C., Aslan A. N. , Bastug S., AKAR BAYRAM N.

TURK KARDIYOLOJI DERNEGI ARSIVI-ARCHIVES OF THE TURKISH SOCIETY OF CARDIOLOGY, vol.43, no.5, pp.468-471, 2015 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 5
  • Publication Date: 2015
  • Doi Number: 10.5543/tkda.2015.74780
  • Journal Name: TURK KARDIYOLOJI DERNEGI ARSIVI-ARCHIVES OF THE TURKISH SOCIETY OF CARDIOLOGY
  • Journal Indexes: Emerging Sources Citation Index, Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.468-471

Abstract

Permanent pacemaker implantation (PPI) is usually a very safe procedure with a low complication risk. It is a relatively straightforward process carried out under local anesthetic. This case report presents an 80-year-old male patient who required a permanent pacemaker due to complete atrioventricular (AV) block, and who developed cyanosis and was diagnosed with methemoglobinemia after the pacemaker insertion procedure, in which the local anesthetic prilocaine was administered. To our knowledge, this is the first case in the literature to describe methemoglobinemia developing after PPI.